Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 242, NWS North Platte, NE

June 21, 2005Arthur County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2005, 6:10 PM MDT for Arthur County, Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2005, 6:10 PM MDT (00:10 UTC)
Expired
Jun 21, 2005, 6:58 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Arthur County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 220012
SVRLBF
NEC005-069-220100-
/O.NEW.KLBF.SV.W.0242.050622T0010Z-050622T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM MDT TUE JUN 21 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA
  EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 700 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER WEST CENTRAL ARTHUR
  COUNTY...OR ABOUT 9 MILES WEST OF ARTHUR...AND MOVING SOUTHWEST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE ARTHUR AND GARDEN COUNTY LINE SOUTHWEST OF ARTHUR AT 620 PM MDT
  NEAR LEWELLEN AROUND 645 PM MDT 
  NEAR OSHKOSH AROUND 655 PM MDT

LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
      4158 10174 4155 10179 4153 10179 4140 10193
      4131 10221

$$

HIRSCH
2 follow-up statements
000 
WWUS53 KLBF 220041
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT TUE JUN 21 2005

NEC005-069-220100-
/O.CON.KLBF.SV.W.0242.000000T0000Z-050622T0100Z/
ARTHUR NE-GARDEN NE-
639 PM MDT TUE JUN 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR EAST
CENTRAL GARDEN AND WESTERN ARTHUR COUNTIES...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER WEST CENTRAL
ARTHUR COUNTY...OR ABOUT 13 MILES WEST OF ARTHUR...MOVING SOUTHWEST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE GARDEN AND ARTHUR COUNTY LINE AT 650 PM MDT.
  NORTH OF LEWELLEN IN GARDEN COUNTY AROUND 700 PM.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
      4158 10174 4155 10179 4153 10179 4140 10193
      4131 10221

$$

HIRSCH
000 
WWUS53 KLBF 220058
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT TUE JUN 21 2005

NEC005-069-220104-
/O.CAN.KLBF.SV.W.0242.000000T0000Z-050622T0100Z/
ARTHUR NE-GARDEN NE-
654 PM MDT TUE JUN 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARDEN AND
WESTERN ARTHUR COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS DIMINISHED 
AND IS BELOW SEVERE LIMITS.  FOR THIS REASON THE WARNING HAS BEEN 
CANCELLED.  

ADDITIONAL THUNDERSTORMS HOWEVER ARE DEVELOPING ACROSS CENTRAL 
GARDEN COUNTY ALONG AND NORTH OF HIGHWAY 26. COMMUNITIES OF 
LISCO...OSHKOSH AND LEWELLEN WILL WANT TO REMAIN AWARE OF THESE 
DEVELOPING STORMS AND THE POTENTIAL FOR HAIL AND HEAVY RAINS OVER 
THE NEXT HOUR.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4153 10220 4169 10192 4166 10187 4166 10185
      4158 10174 4155 10179 4153 10179 4140 10193
      4131 10221

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:50 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 21, 12:50 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 PM CDT TUE JUN 21 2005

...FORECAST FOCUS WILL BE ON UPSTREAM MCS MOVING INTO EASTERN
FORECAST AREA THIS AFTERNOON AND EVENING WITH THE THREAT FOR HEAVY
RAINFALL...

DISCUSSION...
LARGE MCS WHICH CONGEALED IN SOUTH CENTRAL NEBRASKA OVERNIGHT
COLLAPSED THIS MORNING CAUSING SERLY OUTFLOW WINDS WHICH HAVE DRIVEN
AN OUTFLOW BOUNDARY INTO SWRN SD...FAR ERN WY...AND NERN CO. THIS
WILL BE A FOCUS FOR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING WHILE APPROACHING MCS IN CNTRL SD CAUSES CONCERN FOR AREAS
OF HEAVY RAINFALL AND LOCALLY SEVERE WEATHER. THIS AREA LOOK TO BE
EAST OF VTN TO BROKEN BOW...ALTHOUGH STORM AREA LIKELY TO DEVELOP
SOUTHWESTWARD INTO WEST CENTRAL NEBRASKA AS THEY DID LAST NIGHT.

NAM/GFS DO NOT HAVE MCS MOVING OUT OF NRN SOUTH DAKOTA THIS
MORNING...NOR DO THEY HAVE INFLUENCE OF SIGNIFICANT OUTFLOW BOUNDARY
WHICH HAS PUSH NORTH AND WEST OF FORECAST AREA. ALTHOUGH OUR CWFA
WILL BE RELATIVELY STABLE TODAY...THE ATMOSPHERE WILL BECOME
UNSTABLE BY LATE AFTERNOON. UPSTREAM MCS NOW REACHING NRN TIER OF
FORECAST AREA AS OF 1830Z. PLENTY OF REASON TO BELIEVE SYSTEM WILL
DEVELOP WESTWARD THIS AFTERNOON/EVENING AND POSSIBLY MERGE WITH
ISOALTED CONVECTION FROM THE WEST. MCS CURRENTLY MOVING 150 DEGREES
AT 28 KTS WOULD TEND TO TURN RIGHT INTO H85 THETA-E RIDGE WHICH WILL
EXTEND FROM VTN THROUGH BBW EARLY THIS EVENING. H5 RIDGE CENTER WITH
FLOW TURNING SSE WILL ALSO AID. AREA SOUTHEAST OF ONEILL TO BURWELL
AREA OUTLOOKED FOR HEAVY RAINFALL POTENTIAL TONIGHT ONTOP OF 1-2
INCHES WITH LOCALLY 3+ INCH AMOUNTS LAST NIGHT. THIS AREA MAY NEED
TO BE INCLUDED IN A FLASH FLOOD WATCH TONIGHT.

FOR WEDNESDAY...A STRONG WARMUP WITH PREFRONTAL SFC TROUGH BENEATH
THERMAL RIDGE. WINDS TO VEER TO SOUTH/SOUTHWEST WITH UPPER 50S DWPTS
WEST. THIS SHOULD BE SUFFICIENT FOR MAXS NEAR 100 FOR WRN COUNTIES.
FRONT DUE TO PUSH THROUGH THURSDAY WITH A CHC FOR AFTN TSRA. USING A
GFS/NAM BLEND...ALL AREAS STAND A 30 POPS THU NIGHT. CHC REMAIN
FRIDAY INTO FRIDAY NIGHT WITH FRONT TO PUSH INTO CNTRL KS FRIDAY
AFTN. BETTER CHC SHOULD BE ACROSS THE SRN HALF OF FORECAST AREA.
SATURDAY THROUGH TUESDAY...UPPER RIDGE CENTER WILL MIGRATE FROM MO
TO THE SRN GREAT LAKES. HAVE ADDED A SLIGHT CHC SATURDAY NIGHT THEN
DRY SUNDAY THROUGH TUESDAY. HIGHS BACK INTO THE LOWER/MID 90S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROBERG
Hazardous weather outlook, Jun 21, 3:52 PM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE JUN 21 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-221100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
452 PM CDT TUE JUN 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES FOR
THIS EVENING...GENERALLY WEST OF HIGHWAY 83 AND SOUTH OF HIGHWAY 2.
TWO OUTFLOW BOUNDARIES ARE PUSHING WEST INTO THIS AREA WHERE
TEMPERATURES HAVE REACHED THE UPPER 80S AND THE CAPPING INVERSION ON
POSSIBLE THUNDERSTORMS IS WEAKEST.

DUE TO WEAK WIND FIELDS ALOFT...THE PRIMARY THREAT FROM THUNDERSTORMS
THIS EVENING WILL BE FROM LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A RIDGE AXIS WILL BUILD EAST OVER THE STATE ON WEDNESDAY AND BRING
MAINLY DRY WEATHER. ON THURSDAY A LOW PRESSURE SYSTEM WILL MOVE
SOUTHEAST INTO THE PLAINS PROVIDING A FOCUS FOR SEVERE THUNDERSTORM
DEVELOPMENT. THE CHANCE FOR THUNDERSTORMS WILL THEN EXIST THROUGH
SUNDAY AS PIECES OF ENERGY EJECT OUT OF THE LONG WAVE TROUGH ALONG
THE WEST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE NORTH THIS EVENING.

HIRSCH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.